LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Does Doxy nausea go away or was it a herx?

 - UBBFriend: Email this page to someone!    
Author Topic: Does Doxy nausea go away or was it a herx?
gambler
LymeNet Contributor
Member # 8441

Icon 1 posted      Profile for gambler     Send New Private Message       Edit/Delete Post   Reply With Quote 
So, I've taken Doxycycline many times before and I always feel a bit nauseated. Previously to starting this time I was on Rifampin and Zithromax for 7 months.

I started taking it because I had a tick embedded in me. It was hell, massive nausea, huge headache and that terrible toxic feeling. I was okay with dying, because I really don't want to go through this again. But after a week it is much better, I'm still queasy, but I can function. This hasn't happened to me before.

Could it have been a herx or do the side effects of doxycycline dissipate?

Posts: 243 | From chicago | Registered: Dec 2005  |  IP: Logged | Report this post to a Moderator
kim812
LymeNet Contributor
Member # 17644

Icon 1 posted      Profile for kim812     Send New Private Message       Edit/Delete Post   Reply With Quote 
Doxy gave me terrible nausea...I was constantly popping pepto bismol which didn't help much.
Posts: 343 | From North Carolina | Registered: Oct 2008  |  IP: Logged | Report this post to a Moderator
kgg
Frequent Contributor (1K+ posts)
Member # 5867

Icon 1 posted      Profile for kgg   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Doxycycline is very nauseating. I can't take more than two doses. Kudos for taking it this long! I am glad you are starting to feel better.

Oh, the other thing that IV Doxy did to me was make me really sleepy. I yawned the entire three months I was on it.

Posts: 1575 | From Maine | Registered: Jun 2004  |  IP: Logged | Report this post to a Moderator
Dekrator48
Frequent Contributor (5K+ posts)
Member # 18239

Icon 1 posted      Profile for Dekrator48     Send New Private Message       Edit/Delete Post   Reply With Quote 
When I took doxy (many times), I was always nauseated with each dose for many months...then with time, it stopped, as long as I ate a large meal with it.

--------------------
The fibromyalgia I've had for 32 years was an undiagnosed Lyme symptom.

"For I know the plans I have for you", declares the Lord, "plans to prosper you and not to harm you, plans to give you hope and a future". -Jeremiah 29:11

Posts: 6076 | From Pennsylvania, USA | Registered: Nov 2008  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
YOU MUST take it in the MIDDLE of a large meal.. do not skimp!!!

Do not lie down for an hour after taking it.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95439 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
jjourneys
LymeNet Contributor
Member # 39813

Icon 1 posted      Profile for jjourneys   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I take 2 Doxy's twice a day. I eat a little bit of food, take the 1st Doxy, then wait 1/2-1 hr and eat a little bit of food and take the 2nd one.

This seems to be working well for me!

At first, before I figured out this works, I was drinking tons of Lemon Water.

Good luck!

Posts: 250 | From East Coast | Registered: Jan 2013  |  IP: Logged | Report this post to a Moderator
Dekrator48
Frequent Contributor (5K+ posts)
Member # 18239

Icon 1 posted      Profile for Dekrator48     Send New Private Message       Edit/Delete Post   Reply With Quote 
I always took it with a large meal...I found that I always got nauseated anyways, but at least I didn't vomit.

I knew I would get nauseated after I took it, so I found that taking it 3/4 of the way through a large meal allowed me to finish more of the meal...otherwise I would get nauseated and had to stop eating.

But then, like I said earlier, for some reason it stopped happening...but I still had to eat the large meal with it.

--------------------
The fibromyalgia I've had for 32 years was an undiagnosed Lyme symptom.

"For I know the plans I have for you", declares the Lord, "plans to prosper you and not to harm you, plans to give you hope and a future". -Jeremiah 29:11

Posts: 6076 | From Pennsylvania, USA | Registered: Nov 2008  |  IP: Logged | Report this post to a Moderator
Catgirl
Frequent Contributor (5K+ posts)
Member # 31149

Icon 1 posted      Profile for Catgirl     Send New Private Message       Edit/Delete Post   Reply With Quote 
I agree with Lymetoo. I take it in the middle of my meal (and eat a big meal) and drink 2 cups of water during or after my meal. No more nausea or headaches.

--------------------
--Keep an open mind about everything. Also, remember to visit ACTIVISM (we can change things together).

Posts: 5418 | From earth | Registered: Mar 2011  |  IP: Logged | Report this post to a Moderator
gambler
LymeNet Contributor
Member # 8441

Icon 1 posted      Profile for gambler     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks for the replies, but I decided today that I'm done with Doxycycline. I've put in my years of antibiotic suffering.

I really hope that zithromax protects against tick bites!

Posts: 243 | From chicago | Registered: Dec 2005  |  IP: Logged | Report this post to a Moderator
TF
Frequent Contributor (5K+ posts)
Member # 14183

Icon 1 posted      Profile for TF     Send New Private Message       Edit/Delete Post   Reply With Quote 
gambler, it sounds like you had a herx to me.
Posts: 9931 | From Maryland | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
tdtid
Frequent Contributor (1K+ posts)
Member # 10276

Icon 1 posted      Profile for tdtid     Send New Private Message       Edit/Delete Post   Reply With Quote 
As mentioned, you need to take it with a very full stomach and also do not recline for the first hour. Good luck.

--------------------
"To Dream The Impossible Dream" Man of La Mancha

Posts: 2638 | From New Hampshire | Registered: Oct 2006  |  IP: Logged | Report this post to a Moderator
happydaychick
Member
Member # 37799

Icon 1 posted      Profile for happydaychick     Send New Private Message       Edit/Delete Post   Reply With Quote 
I took doxy and went off it after only 7 weeks. I could not stand the nausea, GI & food issues I had while taking it. I lost 10 pounds in 7 weeks...awful stuff. (Although I did secretly love the weight loss but just an awful way to lose it!)

BUT, taking 2 Rhizinate tablets 20 minutes before taking the doxy helped. Also, drinking ginger tea decreased the nausea.

Good luck to you!

http://www.integrativeinc.com/Products/Products-by-Health-Concern/Digestion-and-Gastrointestinal/Gastrointestinal-Lining-and-Permeability/79101-Rhizinate-3X.aspx

Posts: 80 | From New England | Registered: Jun 2012  |  IP: Logged | Report this post to a Moderator
jlf2012
LymeNet Contributor
Member # 36002

Icon 1 posted      Profile for jlf2012     Send New Private Message       Edit/Delete Post   Reply With Quote 
I was nauseous the entire time i was on doxy:(
Posts: 463 | From Sandusky, Ohio | Registered: Jan 2012  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.